Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 85, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 31, 2021, 9:28 PM CDT for Giles County, Tennessee. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 9:28 PM CDT (02:28 UTC)
- Expired
- Apr 1, 2021, 1:04 PM CDT
- In force
- 16 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elk River near Prospect (PSPT1). The gauge peaked at 26.21 ft at Apr 1, 2021, 11:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 37 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
837
WGUS84 KOHX 010228
FLSOHX
Flood Advisory
National Weather Service Nashville TN
928 PM CDT Wed Mar 31 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Elk River Near Prospect affecting Giles County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
TNC055-020200-
/O.NEW.KOHX.FL.Y.0085.210401T0228Z-210402T0200Z/
/PSPT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 PM CDT Wed Mar 31 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Elk River Near Prospect.
* From this evening to Thursday evening.
* At 9:15 PM CDT Wednesday the stage was 22.1 feet and rising.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 25.0 feet
early tomorrow afternoon.
* Impact...At 22.0 feet, Water completely inundates the TWRA boat
launch parking lot near the Hargrove - Johnson bridge on Veto Rd.
* Impact...At 24.5 feet, Water begins to approach Veto Rd near the
Hargrove - Johnson bridge.
* Impact...At 25.0 feet, Water begins to flood Veto Rd near the
Hargrove - Johnson bridge south of Route 273.
&&
LAT...LON 3510 8683 3504 8683 3495 8700 3479 8710
3485 8716 3501 8705
$$
Barnwell1 follow-up statement
539
WGUS84 KOHX 011804
FLSOHX
Flood Advisory
National Weather Service Nashville TN
104 PM CDT Thu Apr 1 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Alabama...Tennessee...
Elk River Near Prospect affecting Giles and Limestone Counties.
ALC083-TNC055-011915-
/O.CAN.KOHX.FL.Y.0085.000000T0000Z-210401T1804Z/
/PSPT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
104 PM CDT Thu Apr 1 2021
...The Flood Advisory for the Elk River Near Prospect has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Elk River Near Prospect.
* At 12:15 PM CDT Thursday the stage was 25.2 feet and rising.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 25.5 feet
this evening. It will then fall below flood stage late tonight.
&&
LAT...LON 3510 8683 3504 8683 3495 8700 3479 8710
3485 8716 3501 8705
$$
27What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 31, 8:47 PM CDT, 41 minutes earlier.
Area forecast discussion, Mar 31, 8:47 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 847 PM CDT Wed Mar 31 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Cloud cover is moving out at the perfect time in terms of cold low temperatures. CAA continues with strong northerly flow at the surface, and drier air with dewpoints in the 20s/teens moving in from the north. The clear skies, CAA, and drier air will allow for lows at or below freezing for most across the mid state tonight. Winds will stay up a bit, so some low level mixing will help keep temps a bit higher compared to calm conditions. But any areas that see calmer winds may see lows drop into the upper 20s and just below current forecast lows. The Plateau and other isolated spots around the mid state look to be in the mid to upper 20s before sunrise Thursday. No changes to the forecast other than near term adjustments to current observations. && .AVIATION... 00Z TAF DISCUSSION. VFR is expected thru this TAF period. The exception is CSV, where -RA is in the process of ending. MVFR may occur until this activity slides east. Otherwise, NW winds between 5-10 kts are expected overnight, gusting again to 15-25 kts Thu afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... Hard Freeze Warning from 10 PM Thursday to 9 AM CDT Friday for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Freeze Warning from 3 AM to 9 AM CDT Thursday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........Schaper
Hazardous weather outlook, Mar 31, 1:42 PM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 142 PM CDT Wed Mar 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011845- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 142 PM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Flooding along many rivers and streams will continue today and tonight. Freezing temperatures and patchy frost will form toward daybreak Thursday morning. A Freeze Warning is in effect across the area for early Thursday morning. Precautions should be taken for any sensitive vegetation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rivers will remain elevated with some sites remaining in flood or advisory stage through the weekend. It is expected to turn colder with frosty nights late this week. A Hard Freeze Warning is in effect for Thursday night through daybreak Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:40 PM CDT | River Flood Warning | OHX | Perry, Wayne | 6 days |
| Apr 1, 4:40 AM CDT | River Flood Warning | OHX | Perry | 36 hr |
| Apr 1, 4:44 AM CDT | River Flood Advisory | OHX | Giles | 19 hr |
| Apr 1, 7:59 AM CDT | River Flood Advisory | OHX | Maury | 23 hr |
| Apr 1, 1:04 PM CDT | River Flood Warning | OHX | Giles | 26 hr |
| Apr 1, 1:13 PM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 44 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.